Discussions By Condition: Skin conditions

Red Flushed Face, Condition Unknown

Posted In: Skin conditions 1 Replies
  • Posted By: Proculeius
  • June 16, 2013
  • 02:34 AM

Hi Everyone,

I'm looking to get some feedback on what my skin condition could potentially be, using my background information;

I had terrible cystic acne at around age 19-20 (21 now) and saw a dermatologist about it, like many, he prescribed
oratane (or roaccutane) for 6-7 months. It made my skin incredibly dry and my lips would crack every day, but it was
serving it's purpose, drying out the oils in my face. I was told the redness in my face was a symptom of the treatment
and would pass after the dose was over.

At the end of the treatment I was weaned off it, and told that it could take a further 6-12 months for the body to settle
down and my symptoms to fade. It's now been 16+ months since I've been off the medication, only to find that the
drugs are still in my system and still drying out my skin/lips. My skin flakes and my face is now a permanent shade
of red around the T section.

It's ultra sensitive too, if I'm under stress or the heat rises too much, it will flare up even worse to a dark shade of red,
it's really awful, my skin doesn't look healthy at all, considering that I'm a young healthy person. It's hot all the time, if you
feel my cheeks, from the moment I wakeup, to when I go to bed, my face feels warm, like a constant heat pack. No wonder
they're red all the time! My theory is that the toxins are still working in my system, just not at the same strength as maintenance.

I want to another skin clinic, who diagnosed me with seborrheic dermatitis, gave me creams/herbal pills/soap, they did nothing.
In my case, I don't think it's the skin when the problem is stemming from, it's the chemical imbalance in my body after
my intense accutane dosage treatment. I have no idea on where to start to treat this :S I just know I want to.

I did some research on the drug to find a thread which outlined that oratane can stay in your system from anywhere between
6 months to 6 years AFTER the treatment has ended. Apparently it sits in your liver, regardless of where it is, I think it's
partly to blame for my red skin, the the reason why my skin is so dry, that my hair has been falling out as a result.

Oratane fixed my acne issue, but this reddening of the face as an afterburner is almost as self esteem crushing as having
acne itself.. If anyone has similar symptoms to me or can offer feedback on possible conditions or treatment options,
please feel free to reach out.

Reply Flag this Discussion

1 Replies:

  • Hi, Your skin condition seems to be very much like I use to have; I got rid of the acne as well as the redness problem through a medical spa treatment suggested to me by my friend Ryan. I am sending you the link- http://goo.gl/mpPBfj Hope it helps you!
    renniemart 1 Replies
    • January 27, 2014
    • 06:42 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.